MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 6X20; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 6X20; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CF0620
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Procode: krd/hcg the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a coil embolization, a 6x20 og tdl cmplx fill coil (640cf0620, 30359244) was being used as the first coil.The coil couldn't be advanced nor retrieved by the physician.The physician pulled the coil and the microcatheter at the same time.After inspection, it turns out that the coil was stretched.The physician used a same like product.The procedure was successfully finished.There was no patient injury reported.No additional information is available.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization, a 6x20 og tdl cmplx fill coil (640cf0620, 30359244) was being used as the first coil.The coil couldn't be advanced nor retrieved by the physician.The physician pulled the coil and the microcatheter at the same time.After inspection, it turns out that the coil was stretched.The physician used a same like product.The procedure was successfully finished.There was no patient injury reported.No additional information is available.One non-sterile og tdl cmplx fill coil 6x20 was received inside of a pouch.The received device was visually inspected, and the hypo-tube was found broken in two.Then a microscopic inspection was performed, and no other damages could be observed.The embolic coil was found in good conditions outside from the introducer.The functional analysis could not be performed due the conditions of the received device (hypo-tube broken) a manufacturing record evaluation was performed for the finished device 30359244 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿detachable coil delivery system (dcs)- impeded in microcatheter with no loss of cerebral target position¿ was not able to confirmed, the hypo-tube was found broken and the functional test could not be performed.The complaint reported by the customer ¿coil - unraveled/stretched-in microcatheter¿ was not confirmed since no damages were noted on the embolic coil.Neither the analysis or the mre suggest that the failure reported could be related to the manufacturing process.The instructions for use (ifu) warns that if the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
OG TDL CMPLX FILL COIL 6X20
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10275831
Report Number3008114965-2020-00287
Device Sequence Number811841
Product Code KRD
UDI-Device Identifier10886704030348
UDI-Public10886704030348
Combination Product (Y/N)N
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number640CF0620
Device Catalogue Number640CF0620
Device Lot Number30359244
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2020
Initial Date Received by Manufacturer 06/23/2020
Supplement Date Received by Manufacturer07/20/2020
Initial Report FDA Received Date07/15/2020
Supplement Report FDA Received Date08/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED MICROCATHETER.